have been on the protocol for awhile now, and I am feeling
much better. My viral load is half of what it was
in 99, and I couldn't even afford to be on the total protocol.
My doctor has recommended the new Peg- interferon
treatment, but after reading the message board and then
doing my own reading about it, I don't want to do that now.
have a great concern right now about antidepressants. I
have been on an antidepressant of one kind or another since
92. I received some information from you about the fact
that antidepressants can cause double the viral counts.
I am guessing because in part they double the cortical levels
in the bloodstream? I have found some interesting
material that you probably have already found, and am forwarding
some of it to you now.
Feb. of this year I began to try to come off of Effexor
and have experienced the worst period of time in my life.
I knew that hep c can cause depression anyway, but I was
ignorant about what antidepressants can do to the nervous
system, to the affect and one's daily life. I had
always thought my symptoms were because of the depression
itself. I have felt apathetic for years, and except
in spurts not very ambitious and motivated, even thought
I am fairly bright. Coming off the antidepressants
I am finding my zest for life very slowly returning, and
I realize that your supplements have greatly helped this
process. I am getting healing not only from the effects
of Hep C but also antidepressants.
material I have read suggests that patients on antidepressants,
and those trying to come off of them need alot of glutathione,
ALA, Omega 3, lecithin and Vitamin E along with B-12, and
folic acid...among other nutrients. I am not a scholar but
the material I have read suggests that antideppressants
DO cause a rise in the level of cortisol, inducing massive
stress throughout the body. The also appear to cause many
more problems than they ease. There is so much material
about this now on the net.
I would never suggest anyone try to come off SSRI's by themselves
as I did. I was ignorant. I am still having electric type
shocks, and tinnitus, as well as fuzzy thinking, and some
memory problems, but its better I think. I truly believe
I virtually fried parts of my nervous system because of
Prozac and Effexor, in PART because my liver function was
impaired and these drugs stayed too long at a high level
in my system, and because of how they affected the liver
itself. I was told by three doctors it was safe to use these
drugs with Hep C, and it would help me....I also have been
through two Interferon treatments while on the SSRI's and
I feel I did neurological damage to myself on those as well.
realize that many Hep C patients are on SSRI's. They are
tough to get off of, and I know that many people need them
or something to ease the pain and stress. I also know that
telling Hep C patients or anyone else that they need to
come off of these things is wrong, and probably illegal.
I do wish though that all patients were informed about what
SSRI's do to you in the long run. Unless you really and
truly have to have them I would tell folks to RUN from them,
and stick to holistic ways to stay fit mentally and emotionally.
From what I have read sometimes people think they
are having manifestations of depression while on SSRI's
and its the drug that is causing them. Trying to cut down
them can sometimes cause panic attacks, and other things
that sometimes the patient never had to begin with. All
nervous system disturbances.
tell folks to research the effects of SSRI's on their livers
and nervous systems, not to mention the adrenals. It
is up in the air as to whether some of this damage is permanent.
I think it is. The doctors won't tell you the effects-if
they even know- and its impossible to understand the package
inserts for most people. I have read that Effexor
was only studied in trials for 8 weeks before it was approved.
this site there is a page to instruct folks how to come
off of these things. There are also taper off kits
put out and it can all be done under your Dr's supervision.
Not all Dr's really believe that there are side effects
from reducing dosages of SSRI's but many more are coming
around because of so many patient anecdotes. I guess
we the people have done our own testing of drugs once again.
That is getting to be an old story. Guess it
saves the drug companies money.
Thanks for what you are doing,
you wrote is wonderful.
have discussed my findings in regard to Prozac related
drugs and hep c viral load with a few doctors and none
of them knew anything about it but they did express interest.
Interest that they might be the one to publish such a
study to get some publicity.
I sure hope some one publishes it. I have tried
but I am not a doctor so the medical journals will not
give me the time of day even though I have positive proof
that Prozac related drugs double and triple the viral
you so much for your letter and have a GREAT Thanksgiving.